MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not yet returned.
 
Event or Problem Description
It was reported that during an ais treatment, the subject retriever detached from its delivery wire upon deployment.The physician removed the fragment by using a snare.It was noted that the patient's anatomy was very meandering.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the retriever shaped section was detached 8cm from the mid solder joint.The pebax was stretched and core wire fractured.The retriever shaped section was damaged and there was procedural fluid presen.The retriever core wire was bent.The pebax was damaged at the mid solder joint.Functional inspection was not required as the fracture was confirmed.As per sem analysis by rd, the delivery wire seems to have a really bad bend/kink, which causes loss of pushability and ultimately fracture.Fractography confirms ductile fracture at kink location.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject retriever got stuck in the catheter and the stent broke off during manipulation inside the catheter.The subject retriever was used with a microcatheter and an intermediate catheter.The subject retriever was returned together with packaging contents and entire device fragments (proximal and distal).During analysis, the core wire was found to be broken and detached from the retriever shaped section.The retriever shaped section was detached 8cm from the mid solder joint region.The stent retriever purple pebax section was observed to be stretched and core wire fractured.Per rd sem analysis, the delivery wire seems to have a really bad bend/kink, which causes loss of pushability and ultimately fracture.Fractography confirms ductile fracture at kink location.The as reported 'retriever fracture/broken during use' was confirmed as the shaped section was returned broken.Additional information received indicated that the patient anatomy was "very meandering", which may have contributed to the damage seen on the returned device and the noted defects.It is probable that during the use of the returned stent retriever there were procedural and/or anatomical factors present during the clinical procedure which caused the event.Therefore, an assignable cause of procedural factors will be assigned to the as reported 'retriever fracture/broken during use' and as analyzed 'retriever core wire broken during use', 'retriever delivery wire lamination damage/peeling', 'retriever shaped section damage', and 'retriever core wire kinked' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14009939
Report Number3012931345-2022-00072
Device Sequence Number5090971
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model Number90315
Device Catalogue Number90315
Device Lot Number0000047680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown